Alert archive / New Hampshire / Red Flag Warnings in 2012

Red Flag Warning 4, NWS Gray, ME

April 4, 2012

NWS Gray, ME issued this red flag warning at Apr 4, 2012, 2:53 AM EDT. It took effect at Apr 4, 2012, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2012, 2:53 AM EDT (06:53 UTC)
In effect from
Apr 4, 2012, 11:00 AM EDT
Expired
Apr 4, 2012, 7:00 PM EDT
In force
8 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WWUS81 KGYX 040653
RFWGYX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
253 AM EDT WED APR 4 2012

...RED FLAG WARNING IN EFFECT FOR ALL BUT NORTHERN NEW HAMPSHIRE...

NHZ005>010-013-041500-
/O.NEW.KGYX.FW.W.0004.120404T1500Z-120404T2300Z/
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-
253 AM EDT WED APR 4 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING FOR ALL BUT NORTHERN NEW HAMPSHIRE...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING.

* AFFECTED AREA...NEW HAMPSHIRE...FROM THE WHITE MOUNTAINS SOUTH.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...FROM MID MORNING THROUGH EARLY THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...IN THE LOWER 50S.

* LIGHTNING...NONE

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE
  HUMIDITY WILL CREATE CONDITIONS THAT COULD CAUSE ANY GRASS OR
  BRUSH FIRES TO SPREAD RAPIDLY AND BECOME OUT OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE DANGEROUS FIRE
GROWTH POTENTIAL.

&&

$$

LEGRO
3 follow-up statements
228 
WWUS81 KGYX 040846
RFWGYX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
446 AM EDT WED APR 4 2012

...RED FLAG WARNING IN EFFECT FOR ALL BUT NORTHERN NEW
HAMPSHIRE...

NHZ014-041700-
/O.EXA.KGYX.FW.W.0004.120404T1500Z-120404T2300Z/
COASTAL ROCKINGHAM-
446 AM EDT WED APR 4 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING FOR ALL BUT NORTHERN NEW HAMPSHIRE...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A RED FLAG
WARNING FOR...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EDT THIS EVENING.

* AFFECTED AREA...NEW HAMPSHIRE...FROM THE WHITE MOUNTAINS SOUTH

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...FROM MID MORNING THROUGH EARLY THIS EVENING

* RELATIVE HUMIDITY...AS LOW AS 23 PERCENT.

* TEMPERATURES...IN THE UPPER 50S.

* LIGHTNING...NONE

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE CONDITIONS THAT COULD CAUSE ANY GRASS OR 
  BRUSH FIRES TO SPREAD RAPIDLY AND BECOME OUT OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE DANGEROUS FIRE
GROWTH POTENTIAL.

&&

$$

NHZ005>010-013-041700-
/O.CON.KGYX.FW.W.0004.120404T1500Z-120404T2300Z/
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-
446 AM EDT WED APR 4 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EDT THIS EVENING FOR ALL BUT NORTHERN NEW HAMPSHIRE...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EDT THIS EVENING. 

* AFFECTED AREA...NEW HAMPSHIRE...FROM THE WHITE MOUNTAINS SOUTH.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...FROM MID MORNING THROUGH EARLY THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...IN THE LOWER 50S.

* LIGHTNING...NONE

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE CONDITIONS THAT COULD CAUSE ANY GRASS OR 
  BRUSH FIRES TO SPREAD RAPIDLY AND BECOME OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE DANGEROUS FIRE
GROWTH POTENTIAL.

&&

$$
919 
WWUS81 KGYX 041508
RFWGYX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1108 AM EDT WED APR 4 2012

...RED FLAG WARNING IN EFFECT FOR ALL BUT NORTHERN NEW
HAMPSHIRE...

NHZ005>010-013-014-042300-
/O.CON.KGYX.FW.W.0004.000000T0000Z-120404T2300Z/
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1108 AM EDT WED APR 4 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR ALL BUT NORTHERN NEW HAMPSHIRE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

* AFFECTED AREA...NEW HAMPSHIRE...FROM THE WHITE MOUNTAINS SOUTH.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...THROUGH EARLY THIS EVENING.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURES...IN THE MID 50S TO LOW 60S.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE CONDITIONS THAT COULD CAUSE ANY GRASS OR 
  BRUSH FIRES TO SPREAD RAPIDLY AND BECOME OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE DANGEROUS FIRE
GROWTH POTENTIAL.

&&

$$
059 
WWUS81 KGYX 042310
RFWGYX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
710 PM EDT WED APR 4 2012

NHZ005>010-013-014-050015-
/O.EXP.KGYX.FW.W.0004.000000T0000Z-120404T2300Z/
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
710 PM EDT WED APR 4 2012

...RED FLAG WARNING HAS EXPIRED FOR CENTRAL AND SOUTHERN NEW
HAMPSHIRE...

THE RED FLAG WARNING IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this red flag warning went out at Apr 4, 2:52 AM EDT, 1 minute earlier.

Area forecast discussion, Apr 4, 2:52 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
252 AM EDT WED APR 4 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA LATER TODAY...WHICH COULD
PRODUCE A FEW STRAY SHOWERS. NORTHWEST FLOW WILL DEVELOP
THURSDAY...WHICH WILL LAST THROUGH SATURDAY. LOW PRESSURE OFF THE
NEW ENGLAND COASTLINE WILL BEGIN TO SPREAD CLOUDS INTO THE REGION
SUNDAY. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL KEEP CLOUDS AND A
CHANCE FOR RAIN OR SNOW SHOWERS THROUGH THE MIDDLE PART OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
PARTIAL CLEARING EXPECTED EARLY IN THE DAY...ESPECIALLY THE FAR
SRN CWA. CLOUDS INCREASE DURING THE DAY AS COLD FNT CROSSES THE
AREA. CONSIDERING THE DRY AIR MASS...SHRA WILL HAVE A TOUGH TIME
REACHING THE GROUND OUTSIDE OF THE MTNS. EXPECT A MOSTLY DRY FROPA
THEN...WITH INCREASING NW WINDS. THERE HAS BEEN SOME MODEST
DEWPOINT RECOVERY...BUT NOT ENOUGH TO PRECLUDE RH VALUES FROM
DROPPING BLO 30% THIS AFTN FOR PORTIONS OF SRN NH AND SWRN ME. RED
FLAG CONDS WILL LIKELY BE MET THIS AFTN FOR SRN NH...BECOMING
MORE MARGINAL HEADING NWD AND EWD.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM THURSDAY/...
NW FLOW WILL CONTINUE OVERNIGHT...AND ISOLD UPSLOPE SHRA/SHSN WILL
CONTINUE AS WELL. NOT EXPECTING MUCH IN THE WAY OF QPF...BUT A
COATING OF SNFL IS PSBL IN THE HIGHER TERRAIN.

CAA CONTINUES INTO THU...WITH MIXING THRU AT LEAST H85 ALLOWING
FOR MORE GUSTY NW WINDS IN THE AFTN. DO NOT EXPECT MUCH...IF
ANY...IMPROVEMENT IN DEWPOINTS...SO FIRE DANGER WILL REMAIN A
CONCERN THU UNTIL FLOW BEGINS TO RELAX. HIGH PRES BUILDING IN LATE
IN THE DAY WILL BRING AN END TO UPSLOPE PCPN.

USED A MAV/MET BLEND FOR TEMPS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...AT THE SURFACE...HIGH
PRESSURE CONTINUES TO BUILD SOUTH AND EAST TOWARDS OUR AREA
THURSDAY NIGHT. HOWEVER...SOME UPSLOPE CLOUDS AND POSSIBLY A BRIEF
RAIN OR SNOW SHOWER MAY LINGER IN THE MTNS OF MAINE. MORE CLOUDS
WILL SPILL INTO NRN NEW ENG ON FRIDAY...WITH THE CHC FOR A -SHRASN
CONTINUING IN THE MTNS. DOWNSLOPE AREAS NEAR THE COAST AND SRN NH
WILL HAVE THE MOST SUNSHINE.

ON SUNDAY...GFS NOW COMING MORE IN LINE WITH THE EURO IN BRINGING
A RETROGRADING LOW BACK TO THE COASTLINE. THE CANADIAN GGEM IS
THE FURTHEST S AND W WITH THIS SYSTEM...BRINGING THE SFC LOW FROM
HALIFAX TO EASTPORT BY MONDAY MORNING.  THIS WILL ALLOW CLOUDS TO
ONCE AGAIN ENTER THE REGION WITH A SLIGHT CHC FOR A -SHRA OVER ERN
AREAS LATE IN THE DAY. BY SUNDAY NIGHT AND MONDAY...SCT SHOWERS
WILL BE THE RULE...PARTICULARLY DURING THE AFTN HRS WHEN BEST
LAPSE RATES WILL BE IN PLACE. LESS OF A CHC FOR PCPN DURING THE
NIGHTTIME HRS. THIS PTTN WILL CONTINUE INTO THE MIDWEEK PERIOD AS
AN UPPER LEVEL LOW REMAINS OVER THE REGION.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...VFR CONDS EXPECTED TO PREVAIL THRU THU. ISOLD MVFR
CONDS PSBL IN THE MTNS WITH UPSLOPE SHRA/SHSN. GUSTY NW WINDS
EXPECTED TODAY AND THU DURING THE DAY...AROUND 25 KT.

LONG TERM...VFR WILL PREVAIL FRIDAY THROUGH SUNDAY IN LIGHTER
WINDS. AREAS OF MVFR CONDS ARE EXPECTED SUNDAY NIGHT ONWARDS INTO
THE MIDDLE OF NEXT WEEK.

&&

.MARINE...
SHORT TERM...WINDS AND SEAS EXPECTED TO REMAIN BLO SCA THRESHOLDS
THRU THU. BEHIND COLD FNT THIS EVE AND OVERNIGHT WINDS MAY
APPROACH SCA LVLS...BUT LOOK TO STAY BLO 25 KT ATTM.

LONG TERM...WINDS WILL GENERALLY BE JUST BLO SCA LEVELS. SEAS
WILL BUILD WITH THE APPROACHING OFFSHORE LOW ON SUNDAY INTO SUNDAY NIGHT.

&&

.FIRE WEATHER...
ONLY MODEST RH RECOVERY HAS OCCURRED OVERNIGHT...AND GUSTY
NORTHWEST WINDS ARE EXPECTED AGAIN THIS AFTERNOON FOR MUCH OF
THE AREA. THE GREATEST RH IMPROVEMENT WILL BE ACROSS THE
NORTH...WHICH LEAVES MOST OF THE SOUTHERN HALF OF NH AND
PARTS OF SOUTHWEST MAINE WITH ELEVATED FIRE DANGER TODAY. RED FLAG
CONDS MOST LIKELY ACROSS SRN NH TODAY. GUSTY NW WINDS AND LOW RH
VALUES AGAIN ON THU WILL CONTINUE THE ELEVATED FIRE DANGER.

WINDS WILL DIMINISH A LITTLE FRIDAY AND SATURDAY
HOWEVER TEMPERATURES WILL BE WARM AND RH LOW. MOISTURE WILL BEGIN
TO RETURN SUNDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM EDT THIS
     EVENING FOR NHZ005>010-013.
MARINE...NONE.

&&

LEGRO/JC
Hazardous weather outlook, Apr 4, 2:48 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
248 AM EDT WED APR 4 2012

MEZ007>009-012>014-018>028-NHZ001>004-014-050700-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
COASTAL ROCKINGHAM-
248 AM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...NORTHERN NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NHZ005>010-013-050700-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-
248 AM EDT WED APR 4 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DRY AND WINDY CONDITIONS MAY LEAD TO ENHANCED FIRE DANGER ON
THURSDAY FOR AREAS SOUTH OF THE WHITE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-050700-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
248 AM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in New Hampshire, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.